I've been having a problem where my heart will put out 1-3 strong beats. They are so strong and felt in my neck when lying down. But do not feel so much in the neck when I am in a verticle position. I've had them off an on for about a year, and always thought they were heart palpitations- are they? When I read about palpitations it says the heart flutters, or beats fast- the beats I have are almost as though the heart stops, then beats strong and hard and then goes back to my normal beat which I cannot feel.
I'm diabetic- taking 1,000mg glucophage, 500mg diabeta, 2mg estrace, 20mg baycol, and an aspirin a day. Could it be from a prescription drug? I was diagnosed with Diabetes at 36 years old, and started on insulin- I have since been moved to pills for control.
Are these just plain palpitations or what? I have also been having bad memory lose (can't remember what day it is sometimes) I'm 42 years old- sometimes I feel 80! LOL
Hi Cad, Since you're taking Baycol, I also take it that you have high cholesterol. The statins have many side affects, and control of both your diabetes and cholesterol should be tried by a very low carbohydrate diet before using medications. If you are hyperlipidemic (give us your lipid profile) I'm sure you can be helped. Chris wrote about PVC's earlier and dismisses them as being uncomfortable. I've researched this again and have not changed my opinion about the condition...It deserves a cardiologist's study. The risk of cardiac arrest is too serious. I don't want to scare you, but cardiac arrest is sudden and permanent unless
a CPR person and/or paramedics are involved quickly. As for memory loss, has there been any change in your sense of smell lately? ie: an onion still smells the same, still recognize the smell of a pear or apple..etc. Reply with this and maybe we can suggest something else...Also, the power of prayer should not be discounted. God still performs miracles; I know and learned first hand. God bless and help you, Oldguy
Sounds like premature ventricular contractions or as said PVC's. Many healthy people have these and are unaware of it. I've felt them for many years and have not worried about them. They become a problem when they become too numerous such as after an MI or heart attack. The heart is really trying to rest when these beats occur. There is a long pause after a PVC which allows the heart to "rest" so to speak. These beats can lead to another arrythmia which can lead to decreased cardiac output which requires electrical shock to get the heart back to normal rhythm. This can further move on to ventricular fibrillation which leads to death. Drugs can cause the heart to have PVC's. Since everybody is different, you may have to discover which causes the problem yourself. I noticed that cold medicines cause me to have these. I take potassium and magnesium supplements for these ectopic beats and this works well for me. Potassium is routinely given in the hospital for PVC's in addition to other drugs. As I said I've had them for many years and lived a normal life.
Thanks to those who have given me possible reasons for this- I have come to the conclusion that it may be caused from stress. I recently visited my doctor, and she did an EKG and blood tests for the heart muscle and everything was fine! *whew*
They had me worried, but I guess I have nothing to worry about from the sounds of others, along with my recent tests, so life will go on!